Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 83, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 1996, 4:27 AM CDT for DeWitt County, Logan County, McLean County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1996, 4:27 AM CDT (09:27 UTC)
- Expired
- May 27, 1996, 5:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties DeWitt County, IL, Logan County, IL, McLean County, IL
The radar
The Lincoln radar (KILX), 28 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 270929 SVRSPI ILC039-107-113-271030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 427 AM CDT MON MAY 27 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL ILLINOIS ...DE WITT COUNTY...EASTERN LOGAN COUNTY...MC LEAN COUNTY AT 425 AM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS LOCATED IN EASTERN LOGAN COUNTY MOVING INTO DEWITT AND SOUTHERN MCLEAN COUNTY JUST EAST OF LINCOLN. THE LINE WAS MOVING TO THE EAST AT 40 MPH. THE LINE WILL AFFECT THE TOWNS OF ATLANTA...CLINTON...BLOOMINGTON AND LE ROY. THIS STORM IS@ CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:52 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 27, 1:52 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 155 AM CDT MON MAY 27 1996 LINE OF TRWS WITH BOW STRUCTURE HEADING FOR IL. PLAN VIEW OF THE 850 PROFILERS SHOWS LLJ IS PUNCHING INTO REAR OF BOW STRUCTURE AIDING THE TRW DEVELOPMENT. LOOK AT THE WINCHESTER PROFILER SHOWS SOME NICE VEERING WITH HEIGHT. WW JUST ISSUED FOR WRN IL SO LOOKS LIKE A LONG MORNING. PRCP WATER VALUES CONT TO BE HIGH SO HVY RAINFALL IS STILL A GOOD POSSIBLITY. SHORT LOOK AT THE MODELS SHOW THE MODELS ARE IN GOOD AGREEMENT WITH UPR LOW PULLING NE OUT OF THE PLAINS WITH GOOD UVV AND GREAT VEERING WITH HGT FOR MON AFTRNN AND TUE. MDT RISK LOOKS WARANTED FOR IL AS DYNMICS COMING TOGETHER . NO MORE TIME FOR DISC AS THINGS ARE GOING TO GET INTERESTING AROUND HERE SHORTLY. FWC NUMBRS LOOK TOO WRM SO WENT WITH COOLER FAN NUMBERS WHICH HAVE BEEN CLOSE THE LAST COUPLE OF DAYS. PIA 63/52 +8 SPI 67/55 +8 DEC 65/56 +8 CMI 65/55 +8 SE IL 67/58 58 KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:47 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.